Differential and Integral Equations

Time global existence and asymptotic behavior of solutions to degenerate quasi-linear parabolic systems of chemotaxis

Yoshie Sugiyama

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The following degenerate parabolic system modelling chemotaxis is considered. $$ {\mbox{(KS)}} \qquad\qquad \left\{ \begin{array}{llll} & u_t = \nabla \cdot \Big( \nabla u^m - u \nabla v \Big), & x \in \mathbb R^N, \ 0 <t <T, \nonumber \\ & \tau v_t = \Delta v - v + u, & x \in \mathbb R^N, \ 0 <t <T, \nonumber \\ & u(x,0) = u_0(x), \quad \tau v(x,0) = \tau v_0(x), & x \in \mathbb R^N, \end{array} \right. $$ where $m>1, \tau=0$ or 1, and $N \ge 1$. Our aim in this paper is to prove the existence of a global weak solution of (KS) under some appropriate conditions on $m$ without any restriction on the size of the initial data. Specifically, we show that a solution ($u,v$) of (KS) exists globally in time if either (i) $m \ge 2 $ for large initial data or (ii) $1 < m \le 2-\frac{2}{N}$ for small initial data. In the case of (ii), the decay properties with the optimal rate of the solution ($u,v$) are also discussed.

Article information

Source
Differential Integral Equations Volume 20, Number 2 (2007), 133-180.

Dates
First available in Project Euclid: 20 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356039511

Mathematical Reviews number (MathSciNet)
MR2294463

Zentralblatt MATH identifier
1212.35241

Subjects
Primary: 35K57: Reaction-diffusion equations
Secondary: 35B30: Dependence of solutions on initial and boundary data, parameters [See also 37Cxx] 35B45: A priori estimates 35B65: Smoothness and regularity of solutions 35D05 35Q80: PDEs in connection with classical thermodynamics and heat transfer 92C17: Cell movement (chemotaxis, etc.)

Citation

Sugiyama, Yoshie. Time global existence and asymptotic behavior of solutions to degenerate quasi-linear parabolic systems of chemotaxis. Differential Integral Equations 20 (2007), no. 2, 133--180. https://projecteuclid.org/euclid.die/1356039511.


Export citation